Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Nov 17, 2014, 1:24 PM EST for 5 counties in Florida. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2014, 1:24 PM EST (18:24 UTC)
- Expired
- Nov 17, 2014, 2:30 PM EST
- In force
- 66 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Hernando County, FL, Levy County, FL, Pasco County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 111 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 1:55 PM EST | TSTM WND GST 43 | Crystal River Airport, FL | |
| Nov 17, 2:00 PM EST | TSTM WND DMG | 4 S Homosassa Springs, FL | NUMEROUS LARGE TREE LIMBS DOWN IN THE SUGARMILLS WOODS COMMUNITY. |
| Nov 17, 2:00 PM EST | TSTM WND GST 44 | Weeki Wachee, FL | WXFLOW OBSERVATION |
| Nov 17, 2:16 PM EST | TSTM WND GST 45 | Bkv Hernando County Air, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 12:30 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS52 KTBW 171824
SVRTBW
FLC017-053-075-101-119-171930-
/O.NEW.KTBW.SV.W.0073.141117T1824Z-141117T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
124 PM EST MON NOV 17 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN CENTRAL FLORIDA...
LEVY COUNTY IN NORTHERN FLORIDA...
CITRUS COUNTY IN WEST CENTRAL FLORIDA...
HERNANDO COUNTY IN WEST CENTRAL FLORIDA...
PASCO COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 230 PM EST.
* AT 123 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHWEST OF CRYSTAL RIVER TO 35 MILES WEST OF
HOLIDAY...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
CRYSTAL RIVER TO 31 MILES WEST OF DUNEDIN...AND MOVING EAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMOSASSA SPRINGS...BEVERLY HILLS...HUDSON...NEW PORT RICHEY...
SPRING HILL...INVERNESS...BROOKSVILLE...THE VILLAGES...WILDWOOD...
BUSHNELL...DADE CITY...ZEPHYRHILLS...LEBANON...OZELLO...CRYSTAL
RIVER AIRPORT...PINE ISLAND...CHASSAHOWITZKA...BAYPORT...HERNANDO
BEACH AND ARIPEKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
LEVY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
WESTERN FLORIDA.
&&
LAT...LON 2822 8277 2854 8266 2879 8271 2878 8276
2890 8270 2910 8283 2916 8280 2927 8240
2921 8241 2921 8253 2905 8252 2896 8230
2896 8195 2860 8195 2832 8202 2826 8211
2817 8211 2817 8285 2817 8286
TIME...MOT...LOC 1823Z 251DEG 45KT 2902 8274 2804 8324
$$2 follow-up statements
359
WWUS52 KTBW 171846
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
146 PM EST MON NOV 17 2014
FLC075-171856-
/O.CAN.KTBW.SV.W.0073.000000T0000Z-141117T1930Z/
LEVY FL-
146 PM EST MON NOV 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEVY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
WESTERN FLORIDA.
LAT...LON 2822 8277 2854 8266 2879 8271 2879 8275
2889 8270 2899 8276 2901 8274 2903 8268
2901 8261 2903 8260 2905 8252 2896 8230
2896 8195 2860 8195 2832 8202 2826 8211
2817 8211 2817 8285
TIME...MOT...LOC 1846Z 251DEG 45KT 2904 8240 2822 8285
$$
FLC017-053-101-119-171930-
/O.CON.KTBW.SV.W.0073.000000T0000Z-141117T1930Z/
SUMTER FL-CITRUS FL-HERNANDO FL-PASCO FL-
146 PM EST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR PASCO...HERNANDO...CITRUS AND SUMTER COUNTIES...
AT 146 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF BEVERLY HILLS TO 10 MILES WEST OF
TARPON SPRINGS...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAYPORT...LEISURE ACRES...CITRUS HILLS...HERNANDO BEACH...ARIPEKA...
SUGARMILL WOODS...HUDSON...RIVER LAKES MANOR...PORT RICHEY...ROYAL
HIGHLANDS...ARBOR LAKES...GLEN LAKES...HERNANDO...NEW PORT RICHEY...
WEEKI WACHEE ACRES...BAYONET POINT...WEEKI WACHEE...JASMINE
ESTATES...TRINITY...HIGH POINT...SPRING HILL...INVERNESS...
BROOKRIDGE...ODESSA...GOSPEL ISLAND...JAY B STARKEY WILDERNESS
PARK...SHADY HILLS...HEATHERWOOD...INVERNESS HIGHLANDS...MOON LAKE
ESTATES...INVERNESS AIRPORT...HERNANDO COUNTY AIRPORT...SUBURBAN
ACRES...LAKE LINDSEY...MASARYKTOWN...GARDEN GROVE...FLORAL CITY...
BROOKSVILLE...WITHLAPOPKA ISLE...RUTLAND...LAND O LAKES...
ISTACHATTA...NOBLETON...WESLEY CHAPEL...WAHOO...CROOM...LAKE
PANASOFFKEE...DARBY...OXFORD...THE VILLAGES...SAN ANTONIO...
WILDWOOD...COLEMAN...SAINT LEO...BUSHNELL...CRYSTAL SPRINGS...
SUMTERVILLE...ADAMSVILLE...CENTER HILL...WEBSTER...TARRYTOWN...RIDGE
MANOR...LACOOCHEE...DADE CITY NORTH...DADE CITY...ZEPHYRHILLS AND
ZEPHYRHILLS MUNICIPAL AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
WESTERN FLORIDA.
&&
LAT...LON 2822 8277 2854 8266 2879 8271 2879 8275
2889 8270 2899 8276 2901 8274 2903 8268
2901 8261 2903 8260 2905 8252 2896 8230
2896 8195 2860 8195 2832 8202 2826 8211
2817 8211 2817 8285
TIME...MOT...LOC 1846Z 251DEG 45KT 2904 8240 2822 8285
$$419
WWUS52 KTBW 171907
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
207 PM EST MON NOV 17 2014
FLC017-053-101-119-171930-
/O.CON.KTBW.SV.W.0073.000000T0000Z-141117T1930Z/
SUMTER FL-CITRUS FL-HERNANDO FL-PASCO FL-
207 PM EST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR PASCO...HERNANDO...CITRUS AND SUMTER COUNTIES...
AT 205 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF INVERNESS TO 6 MILES SOUTHEAST OF
NEW PORT RICHEY...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ODESSA...HEATHERWOOD...GOSPEL ISLAND...INVERNESS HIGHLANDS...
INVERNESS AIRPORT...HERNANDO COUNTY AIRPORT...MASARYKTOWN...GARDEN
GROVE...LAKE LINDSEY...BROOKSVILLE...SUBURBAN ACRES...FLORAL CITY...
WITHLAPOPKA ISLE...LAND O LAKES...RUTLAND...ISTACHATTA...NOBLETON...
DARBY...CROOM...WAHOO...WESLEY CHAPEL...LAKE PANASOFFKEE...OXFORD...
SAN ANTONIO...WILDWOOD...COLEMAN...ADAMSVILLE...SUMTERVILLE...
BUSHNELL...CENTER HILL...WEBSTER...TARRYTOWN...RIDGE MANOR...
LACOOCHEE...DADE CITY NORTH...DADE CITY...SAINT LEO...ZEPHYRHILLS...
ZEPHYRHILLS MUNICIPAL AIRPORT...CRYSTAL SPRINGS AND THE VILLAGES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
WESTERN FLORIDA.
&&
LAT...LON 2822 8277 2854 8266 2879 8271 2879 8275
2889 8270 2899 8276 2901 8274 2903 8268
2901 8261 2903 8260 2905 8252 2896 8230
2896 8195 2860 8195 2832 8202 2826 8211
2817 8211 2817 8285
TIME...MOT...LOC 1905Z 251DEG 45KT 2894 8232 2820 8263
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 1:02 PM EST, 22 minutes earlier.
Area forecast discussion, Nov 17, 1:02 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 PM EST MON NOV 17 2014
...TORNADO WATCH IN EFFECT UNTIL 8 PM...
.UPDATE...
A STRONG LINE OF THUNDERSTORMS IS MOVING THROUGH THE EASTERN GULF
AND IS ALREADY IMPACTING PARTS OF THE NATURE COAST WITH SEVERAL
STRONG CELLS NOTED ON RADAR. A TORNADO WATCH HAS BEEN ISSUED FOR
ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH 8 PM TONIGHT.
THE WATCH ALSO INCLUDES THE NEAR SHORE WATERS AS WELL AS TAMPA BAY
AND CHARLOTTE HARBOR.
&&
.PREV DISCUSSION... /ISSUED 1034 AM EST MON NOV 17 2014/
DISCUSSION...
AN APPROACHING COLD FRONT WILL BE BRINGING SOME STRONG SHOWERS AND
THUNDERSTORMS ACROSS THE AREA LATER THIS AFTERNOON AND EVENING.
THE GREATEST HAZARD THREAT FOR THE AREA LOOKS TO BE DAMAGING
WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY
ACROSS THE NORTHERN HALF OF THE AREA. SOME GUSTY CONDITIONS WILL
ALSO BE IN PLACE ALONG THE COAST TODAY IN ADVANCE OF THE RAIN AS
STRONG WINDS ALOFT MIX DOWN. THE COLD FRONT WILL PUSH SOUTH
THROUGH THE AREA OVERNIGHT AND INTO TUESDAY BEFORE CLEARING THE
AREA TUESDAY AFTERNOON. COLDER AND DRIER AIR WILL BE USHERED INTO
THE AREA ON MODERATE AND GUSTY ALONG THE COAST N/NW WINDS BEHIND
THE FRONT...WITH SUB-FREEZING TEMPERATURES PROBABLE ACROSS THE
NATURE COAST FOR EARLY WEDNESDAY MORNING. CURRENT FORECAST IS ON
TRACK WITH ALL OF THIS AND HAVE NO UPDATE PLANNED.
AVIATION...
VFR CONDITIONS ARE GENERALLY IN PLACE THIS MORNING AND SHOULD
CONTINUE THROUGH AROUND 17Z FOR NORTHERN TERMINALS...21Z FOR
SOUTHERN TERMINALS. SHOWERS AND THUNDERSTORMS AHEAD OF A COLD
FRONT WILL THEN MOVE INTO THE AREA AND ALLOW FOR SOME MVFR
CONDITIONS...WITH BRIEF IFR EMBEDDED WITH STRONGER THUNDERSTORMS.
CONDITIONS SHOULD THEN START IMPROVING BACK TO VFR/MVFR AFTER 02Z
NORTHERN TERMINALS...AFTER 08Z SOUTHERN TERMINALS.
MARINE...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A STRONG
COLD FRONT THAT IS APPROACHING THE WATERS THIS MORNING. SHOWER
AND THUNDERSTORM CHANCES WILL INCREASE FROM NORTH TO SOUTH THIS
AFTERNOON AND COME TO AN END TONIGHT INTO TUESDAY MORNING. WINDS
WILL BECOME NORTHWEST ONCE THE FRONT PASSES THROUGH THE
STATE...INCREASING TO AT LEAST SMALL CRAFT ADVISORY CRITERIA WITH
WIND GUSTS TO GALE FORCE AND INCREASING SEAS EXPECTED. CONDITIONS
LOOK TO IMPROVE STARTING WEDNESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 53 61 37 / 70 80 10 10
FMY 83 62 67 46 / 40 70 30 10
GIF 83 53 61 39 / 50 70 20 10
SRQ 80 58 63 44 / 60 70 10 10
BKV 80 50 58 29 / 80 80 10 10
SPG 79 56 60 46 / 70 80 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR COASTAL CITRUS-COASTAL LEVY-
INLAND CITRUS-INLAND LEVY.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR COASTAL HERNANDO-INLAND HERNANDO-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM.
&&
UPDATE...05/CARLISLE
PREVIOUS DISCUSSION...HUBBARD/CARLISLEHazardous weather outlook, Nov 17, 5:08 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 508 AM EST MON NOV 17 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-181015- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 508 AM EST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG/SMOKE IMPACT... SUFFICIENT LOW LEVEL MOISTURE COMBINED WITH LIGHT WINDS AND CLEAR SKIES HAS ALLOWED SOME PATCHY FOG TO DEVELOP OVER THE REGION EARLY THIS MORNING WITH SOME OF THE FOG REDUCING VISIBILITIES TO A HALF MILE OR LESS IN SOME LOCATIONS. MOTORISTS ARE URGED TO EXERCISE CAUTION. IF ENCOUNTERING FOG SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. THE FOG SHOULD BURN OFF SHORTLY AFTER SUNRISE WITH IMPROVING CONDITIONS EXPECTED. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. AMPLE MOISTURE AND INSTABILITY ALONG AND AHEAD OF THIS FRONT WILL SUPPORT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE REGION AS THE FRONT MOVES THROUGH. INCREASING WIND SHEAR WITHIN THE ATMOSPHERE MAY LEAD TO A FEW SEVERE STORMS WITH DAMAGING WINDS ALONG WITH AN INCREASED POTENTIAL FOR A FEW TORNADOES. AT THE PRESENT TIME THE BEST CHANCES FOR ANY SEVERE STORMS WILL BE FROM HERNANDO COUNTY NORTH TO LEVY WHERE THE BEST SHEAR PROFILES WILL EXIST. OTHER THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE REGION WHICH MAY PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND OCCASIONAL LIGHTNING STRIKES. ...MARINE IMPACTS... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. AHEAD OF THIS FRONT SOUTHWEST WINDS ARE EXPECTED TO INCREASE INTO THE 15 TO 20 KNOT RANGE WITH SEAS BUILDING TO 4 TO 6 FEET. THESE INCREASING WINDS AND SEAS WILL BRING ROUGH BOATING CONDITIONS TO THE GULF WATERS AND MARINERS ARE URGED TO EXERCISE CAUTION. A FURTHER INCREASE IN WINDS AND SEAS ARE EXPECTED TONIGHT AND TUESDAY IN THE WAKE OF THE FRONT. ...RIP CURRENT IMPACT... AN INCREASING SOUTHWEST WIND FLOW AHEAD OF A STRONG COLD FRONT WILL WILL BRING INCREASING WAVE ACTION AND AN INCREASED RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. IF YOU PLAN TO BE AT THE BEACH TODAY...HEED THE ADVISE OF THE BEACH PATROL AND DO NOT SWIM ALONE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... A MUCH COLDER AND DRIER AIRMASS WILL MOVE INTO THE REGION DURING TUESDAY AND TUESDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT WITH THE FIRST FREEZING TEMPERATURES OF THE SEASON LIKELY ACROSS THE NATURE COAST BY EARLY WEDNESDAY MORNING. A HARD FREEZE WATCH HAS BEEN POSTED FOR LEVY AND CITRUS COUNTIES...AND A FREEZE WATCH IS ALSO IN EFFECT FOR HERNANDO AND SUMTER COUNTIES FOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. IN ADDITION ELEVATED WINDS COMBINED WITH THE COLDER TEMPERATURES WILL LIKELY PRODUCE LOW WIND CHILL READINGS LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. RESIDENTS WILL TEMPERATURE SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INDOORS BY EARLY TUESDAY EVENING. PETS SHOULD ALSO BE BROUGHT INDOORS TO PROTECT THEM FROM THE COLD. ...RIP CURRENT IMPACT... AN INCREASING NORTHWEST TO NORTHERLY WIND FLOW IN THE WAKE OF A STRONG COLD FRONT WILL KEEP SEAS ELEVATED OVER THE ADJACENT GULF WATERS DURING TUESDAY AND TUESDAY NIGHT. THE STRONG WINDS AND HIGH SEAS WILL PRODUCE HIGH SURF ALONG WITH AN INCREASED RISK FOR RIP CURRENTS ALONG AREA BEACHES TUESDAY THROUGH WEDNESDAY. ...MARINE IMPACTS... STRONG NORTHWEST TO NORTH WIND IN THE 25 TO 30 KNOT RANGE WITH GUSTS UP TO GALE FORCE WILL IMPACT THE GULF WATERS ON TUESDAY AND CONTINUING INTO EARLY WEDNESDAY. THE STRONG WINDS AND SEAS BUILDING INTO THE 8 TO 10 FOOT RANGE WILL PRODUCE VERY ROUGH BOATING CONDITIONS OVER THE GULF WATERS THROUGH WEDNESDAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE LATER IN THE WEEK. ...FIRE WEATHER IMPACT... A MUCH DRIER AIR MASS WILL OVERSPREAD THE REGION ON TUESDAY. THIS DRIER AIR WILL LEAD TO SEVERAL HOURS OF CRITICALLY LOW HUMIDITY VALUES BELOW 35 PERCENT FROM POLK COUNTY NORTH INTO THE NATURE COAST DURING TUESDAY AFTERNOON. THESE LOW HUMIDITY VALUES COMBINED WITH GUSTY WINDS WILL PRODUCE SOME CRITICAL FIRE WEATHER CONDITIONS HOWEVER LOW ERC VALUES SHOULD PRECLUDE RED FLAG CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER TODAY AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Special weather statement, Nov 17, 12:32 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1232 PM EST MON NOV 17 2014
FLZ139-142-239-171830-
INLAND LEVY-COASTAL CITRUS-COASTAL LEVY-
1232 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LEVY AND
NORTHWESTERN CITRUS COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH
STRONG WIND GUSTS VALID UNTIL 130 PM EST...
AT 1232 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF TRENTON TO 19 MILES WEST OF CEDAR KEY...MOVING
EAST AT 55 MPH WILL AFFECT MANATEE SPRINGS STATE PARK...FOWLERS
BLUFF...CHIEFLAND AND CEDAR KEY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
WESTERN FLORIDA.
LAT...LON 2957 8266 2954 8256 2949 8255 2948 8240
2922 8240 2921 8253 2905 8253 2901 8263
2897 8261 2896 8274 2908 8283 2915 8282
2917 8299 2909 8303 2914 8307 2912 8310
2926 8309 2929 8317 2940 8303 2959 8294
TIME...MOT...LOC 1732Z 262DEG 47KT 2974 8282 2916 8328Special weather statement, Nov 17, 1:15 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
115 PM EST MON NOV 17 2014
FLZ050-142-148-149-242-248-249-171915-
INLAND HERNANDO-PINELLAS-INLAND CITRUS-COASTAL HERNANDO-COASTAL PASCO-
INLAND PASCO-COASTAL CITRUS-
115 PM EST MON NOV 17 2014
...STRONG THUNDERSTORMS WILL AFFECT CITRUS...HERNANDO...NORTHERN
PINELLAS AND PASCO COUNTIES...
AT 110 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF CRYSTAL MANOR TO 40 MILES WEST OF INDIAN ROCKS BEACH...
OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF CEDAR KEY TO 45 MILES
WEST OF SEMINOLE...MOVING NORTHEAST AT 55 MPH.
THIS LINE OF STORMS IS EXPECTED TO APPROACH THE COASTS OF
PINELLAS...PASCO...HERNANDO...AND CITRUS COUNTIES BY 215 PM EST.
GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING...AND VERY HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITHIN THIS LINE AS WELL. RESIDENTS SHOULD CONTINUE TO
MONITOR THE NATIONAL WEATHER SERVICE OR THEIR FAVORITE MEDIA OUTLET
REGARDING THIS DEVELOPING WEATHER SITUATION...AND BE PREPARED TO
TAKE SHELTER SHOULD WARNINGS BECOME NECESSARY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
WESTERN FLORIDA.
LAT...LON 2808 8279 2818 8282 2822 8277 2854 8266
2884 8275 2890 8270 2900 8275 2903 8272
2901 8261 2905 8253 2883 8219 2866 8228
2857 8221 2852 8205 2828 8206 2826 8211
2817 8212 2818 8265 2804 8265 2788 8286
TIME...MOT...LOC 1810Z 246DEG 49KT 2914 8282 2788 8347Local storm report, Nov 17, 1:19 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
119 PM EST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG 2 SSE CHIEFLAND 29.45N 82.85W
11/17/2014 LEVY FL LAW ENFORCEMENT
LEVY COUNTY DISPATCH REPORTED A TREE DOWN ON U.S. 19
OUTSIDE OF CHIEFLAND. ALSO A REPORT OF A TREE THAT FELL
ON A HOUSE IN CHIEFLAND.
&&
CARLISLELocal storm report, Nov 17, 1:23 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
123 PM EST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG 3 NNE CEDAR KEY 29.19N 83.02W
11/17/2014 LEVY FL LAW ENFORCEMENT
LEVY COUNTY DISPATCH REPORTED A TREE DOWN ON COUNTY ROAD
347 NEAR THE CEDAR KEY SCRUB.
&&
CARLISLEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:01 AM EST | Freeze Watch | TBW | Hernando, Pasco, Sumter | 25 hr |
| Nov 17, 3:01 AM EST | Hard Freeze Watch | TBW | Citrus, Levy | 25 hr |
| Nov 17, 3:29 AM EST | Small Craft Advisory | TBW | 55 hr | |
| Nov 17, 11:24 AM EST | Special Marine Warning | TBW | 2 hr | |
| Nov 17, 12:32 PM EST | Special Weather Statement | TBW | Levy | 58 min |
| Nov 17, 12:36 PM EST | Severe Thunderstorm Warning | TBW | Levy | 54 min |
| Nov 17, 1:12 PM EST | Special Marine Warning | TBW | 2 hr | |
| Nov 17, 1:15 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 60 min |
| Nov 17, 2:34 PM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Pasco, Polk, Sumter | 56 min |
| Nov 17, 3:30 PM EST | Special Weather Statement | TBW | DeSoto, Hardee, Manatee, Polk | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.